Alert archive / Arkansas / Special Weather Statements in 2016
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at May 31, 2016, 1:07 AM CDT for Hempstead County, Arkansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2016, 1:07 AM CDT (06:07 UTC)
- Expired
- May 31, 2016, 2:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
County Hempstead County, AR
The radar
The Shreveport radar (KSHV), 131 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 6.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 635 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1485 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
418
WWUS84 KSHV 310607
SPSSHV
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
107 AM CDT TUE MAY 31 2016
ARZ059-060-070-071-310700-
MILLER AR-HEMPSTEAD AR-LITTLE RIVER AR-LAFAYETTE AR-
107 AM CDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAFAYETTE...
SOUTHEASTERN LITTLE RIVER...NORTHEASTERN MILLER AND SOUTHERN
HEMPSTEAD COUNTIES UNTIL 200 AM CDT...
AT 105 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MANDEVILLE...OR 8 MILES NORTHEAST OF TEXARKANA...MOVING NORTHEAST AT
10 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM AND OTHERS NEARBY WILL BE PRODUCING RAINFALL AMOUNTS OF
ONE HALF TO ONE INCH PER HOUR DUE TO THEIR SLOW MOVEMENT.
LOCATIONS IMPACTED INCLUDE...
HOPE...FULTON...WASHINGTON...MCNAB...PATMOS...OAKHAVEN...HOMAN...
HERVEY AND RED BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3380 9368 3367 9357 3348 9349 3338 9388
3363 9401
TIME...MOT...LOC 0605Z 230DEG 10KT 3350 9388
$$
06What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at May 30, 11:33 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 30, 11:33 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1133 PM CDT MON MAY 30 2016 .AVIATION... Cluster of showers and perhaps a few embedded thunderstorms were affecting ktxk tonight, with the activity gradually moving to the Northeast. Do not expect this precipitation activity to remain there all night given its' slow Northeastward translation, but additional development is not out of the question. Will therefore hold on to -SHRA VCTS for several more hours. Otherwise, once the showers finally dissipates/exits the region, another round of VFR to IFR fog and MVFR to IFR CIGS will be possible overnight. && .PREV DISCUSSION... /issued 923 PM CDT MON MAY 30 2016/ DISCUSSION... outflow boundary bisecting area from ne half to sw half. leaving in isold pops ne half given current isold activity which began to diminish at sunset. leaving out pops sw half of area. 0z sounding at kshv not impressive for convection either overnight. Expect temps to fall to near current dewpoints mainly in the upper 60s, from current temps mainly near the mid 70s attm./vii/. PREV DISCUSSION... /issued 321 PM CDT MON MAY 30 2016/ DISCUSSION... The cirrus continues to thin from the large morning MCS, but now is being added to by a line of Thunderstorms along the old outflow boundary from SW AR into N and central LA which is lifting to the Northeast and well out of the CWA by tonight. There is also a bit of new popcorn over NE TX near Lindale, Yantis and Mineola, but overall trends may trickle out sooner than last night. However, some additional heating this afternoon will allow this and other areas to perhaps expand and cluster in the upper 80s. The upper level shear axis is showing up well on the water vapor and is over the heart of the area this mid afternoon moving East. The overall pattern remains unsettle to our West and the nocturnal boundary machine will linger as the next upper low is over AZ and only moving East very slowly. It will weaken, but lower heights over the TX coastal bend keep us in a favorable slot for moisture off the Gulf with heating. Also the cool front will take all week to get here by Sunday. Looks like June will be wetter than average to start, but quite manageable. The higher totals will be well to our SW looking at the WPC 5 and 7 day outlooks. The SPC does well to keep a general Thunderstorm outlook to start the week with abundant daytime heating to continue. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 88 70 86 / 20 20 30 40 MLU 69 89 69 87 / 20 20 20 30 DEQ 66 84 67 82 / 20 30 50 70 TXK 67 87 68 82 / 20 30 40 60 ELD 67 89 66 84 / 20 30 30 40 TYR 69 86 69 83 / 10 20 40 70 GGG 67 87 68 84 / 10 20 40 60 LFK 67 87 68 85 / 10 20 20 50 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 29/07/24
Hazardous weather outlook, May 30, 12:09 PM CDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1209 PM CDT MON MAY 30 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-311715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1209 PM CDT MON MAY 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHERN ARKANSAS...FOR NORTHERN AND CENTRAL LOUISIANA...FOR DEEP EAST AND NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN OUTFLOW BOUNDARY MARKS A COOL POOL OF AIR FROM OVERNIGHT RAIN LYING OVER OKLAHOMA AND NORTHEAST TEXAS. DAYTIME HEATING WILL FAVOR NEW DEVELOPMENT AHEAD OF THE BOUNDARY FROM ARKANSAS INTO LOUISIANA. THE STRONGEST STORMS MAY PRODUCE GUSTY WINDS...SMALL HAIL...HEAVY DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING. IF THUNDER ROARS...MOVE INDOORS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORMS ARE POSSIBLE AREA WIDE FOR THE ENTIRE PERIOD OF TIME. THE STRONGEST STORMS ARE EXPECTED MID TO LATE WEEK AHEAD OF A COLD FRONT SLOWLY APPROACHING AND A STALLING UPPER LOW OVER THE TEXAS COASTAL BEND. ONE TO THREE INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS...ARE POSSIBLE OVER EASTERN TEXAS. THIS MAY INCREASE THE RISK FOR FLOODING IN SOME LOCATIONS WHERE RIVERS AND LAKES HAVE REMAINED HIGH ALL SEASON. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 24
In the hours before
Special weather statement, May 30, 8:29 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 829 PM CDT MON MAY 30 2016 LAZ022-310215- LA SALLE LA- 829 PM CDT MON MAY 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LA SALLE PARISH UNTIL 915 PM CDT... AT 829 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JENA...OR 21 MILES NORTHWEST OF LARTO. THIS STORM WAS NEARLY STATIONARY. BRIEF MODERATE RAINFALL...HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JENA...MIDWAY AND NEBO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3151 9201 3163 9231 3188 9215 3187 9201 TIME...MOT...LOC 0129Z 219DEG 2KT 3163 9211 FB
Special weather statement, May 31, 1:07 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
107 AM CDT TUE MAY 31 2016
ARZ059-060-070-071-310700-
MILLER AR-HEMPSTEAD AR-LITTLE RIVER AR-LAFAYETTE AR-
107 AM CDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAFAYETTE...
SOUTHEASTERN LITTLE RIVER...NORTHEASTERN MILLER AND SOUTHERN
HEMPSTEAD COUNTIES UNTIL 200 AM CDT...
AT 105 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MANDEVILLE...OR 8 MILES NORTHEAST OF TEXARKANA...MOVING NORTHEAST AT
10 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM AND OTHERS NEARBY WILL BE PRODUCING RAINFALL AMOUNTS OF
ONE HALF TO ONE INCH PER HOUR DUE TO THEIR SLOW MOVEMENT.
LOCATIONS IMPACTED INCLUDE...
HOPE...FULTON...WASHINGTON...MCNAB...PATMOS...OAKHAVEN...HOMAN...
HERVEY AND RED BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3380 9368 3367 9357 3348 9349 3338 9388
3363 9401
TIME...MOT...LOC 0605Z 230DEG 10KT 3350 9388
06The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 11:19 PM CDT | Areal Flood Advisory | SHV | Bowie, Cass | 116 min |
| May 31, 4:42 PM CDT | Special Weather Statement | SHV | Bowie | 63 min |
| May 31, 5:08 PM CDT | Special Weather Statement | SHV | Wood | 52 min |
| May 31, 5:28 PM CDT | Severe Thunderstorm Warning | SHV | Upshur, Wood | 47 min |
| May 31, 5:44 PM CDT | Special Weather Statement | SHV | Bowie | 61 min |
| May 31, 6:20 PM CDT | Special Weather Statement | SHV | Smith | 40 min |
| May 31, 6:30 PM CDT | Special Weather Statement | SHV | Smith | 30 min |
| May 30, 8:29 PM CDT | Special Weather Statement | SHV | LaSalle | 46 min |
| May 31, 4:28 PM CDT | Special Weather Statement | SHV | Howard | 62 min |
| May 31, 5:14 PM CDT | Special Weather Statement | SHV | Lafayette | 61 min |
| May 31, 3:51 PM CDT | Special Weather Statement | SHV | McCurtain | 24 min |
| May 31, 4:35 PM CDT | Areal Flood Warning | SHV | McCurtain | 3 hr |
Nearby
Special Weather Statements in Arkansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.